MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752452
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that the cutter was not sharp enough from the beginning during surgery.The surgery was completed on same day after replacing the product.There was no patient impact.The procedure type was unknown.
 
Additional Manufacturer Narrative
One opened probe was received, with a tip protector, in a tray.The sample was visually inspected and found to be nonconforming with clear and orange/brown foreign material covering the port.The sample was then functionally tested for actuation and cut.The sample was found to be nonconforming for actuation.The cut functionality of the returned probe was unable to be tested due to the actuation failure.The probe was disassembled, and the components inspected.The degree of wear could not be determined as the inner cutter broke while trying to extract the coupling from the retainer.The extension pulled out of the coupling, presence of adhesive observed at one place on the extension.A review of the device history record traceable to the lot number obtained from the device¿s radio frequency identification (rfid) tag, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The complaint evaluation was unable to confirm the reported cut failure.The evaluation indicates the probe had an actuation failure.The cut functionality of the returned probe was unable to be tested; however, the observed actuation failure would have led to the reported cut failure.The cause for the actuation failure is the observed separation of components.How and when the extension detached from the coupling cannot be determined from this evaluation; therefore, an exact root cause cannot be determined.The reported cut failure was unable to be confirmed an exact root cause for the separation of components could not be determined from this evaluation; therefore, no specific action with regard to this complaint was taken by the manufacturing site.All probes are 100% visually inspected and tested for actuation, aspiration, and cut during manufacturing.Any non-conformances found are removed from the lot and scrapped.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20480502
Report Number1644019-2024-02432
Device Sequence Number12851993
Product Code LRO
UDI-Device Identifier00380657524525
UDI-Public(01)00380657524525(17)251130(11)231222(10)16E477
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Catalogue Number8065752452
Device Lot Number16E477
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by Manufacturer01/31/2025
Initial Report FDA Received Date10/18/2024
Supplement Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/22/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION VISION SYSTEM
Patient SexUnknown